Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have herpes, constipation and noticed blood in stool. Is this an emergency?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Im 50 with herpes. i also have constipation. i've notice blood seeping out of my stools when it's in the toilet. i also had a pool of blood to form around it earlier. is this an emergency.
Posted Thu, 2 May 2013 in Digestion and Bowels
Answered by Dr. Prasad 40 minutes later

Thanks for the query.

If you are not bleeding from your rectum and if the stool is not dark/tarry, then I do not feel we have an emergency situation here.

Blood mixed stools occur due to a few bowel conditions. Constipation itself can cause minor tears in the mucosa resulting in blood stained stools. Bowel infection, inflammatory bowel disease and intestinal polyps are a few conditions which cause similar symptoms.

Though the current events do not necessitate visit to a doctor, I will definitely suggest watch your stools for a few days. Drink plenty of fluids and take fibre XXXXXXX diet to counter constipation. If the symptoms persist, it is worthwhile to plan an appointment with your physician/gastroenterologist.

Hope this is assuring. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor